Alert archive / Nebraska / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 80, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 11, 2010, 5:45 PM MDT for Box Butte County, Morrill County, Nebraska. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 11, 2010, 5:45 PM MDT (23:45 UTC)
- Expired
- Jun 11, 2010, 6:32 PM MDT
- In force
- 47 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Box Butte County, NE, Morrill County, NE
The radar
The Cheyenne radar (KCYS), 172 km from the middle of the area, began a volume at 23:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 11.8 hours before the alert went out and 234 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1293 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- -56 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 2:09 PM MDT, 3 hours 36 minutes earlier.
Area forecast discussion, Jun 11, 2:09 PM MDT, 3 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
209 PM MDT FRI JUN 11 2010
.SHORT TERM...TONIGHT THROUGH SUNDAY
S TO SW FLOW WILL OCCUR ALOFT WITH A DEEP UPPER TROUGH OVER THE
WESTERN U.S. AN UPPER LOW WILL DEVELOP OVER NV AND REMAIN OVER
THE GREAT BASIN THROUGH SAT NIGHT. A DISTURBANCE IN THE FLOW WILL
MOVE ACROSS THE AREA TONIGHT. LI'S ARE AROUND -1 WITH LOW CAPES
ACROSS THE SOUTHERN HALF OF THE CWA WITH ONLY SLIGHT INSTABILITY
FOR TONIGHT. SHOWERS AND THUNDERSTORMS WILL OCCUR ACROSS THE AREA
LATE THIS AFTERNOON AND INTO THIS EVENING...WITH HEAVY RAIN LIKELY
ESPECIALLY EAST OF THE LARAMIE RANGE. DEEP MOIST UPSLOPE FLOW WILL
OCCUR ACROSS THE CWA ON SAT AND NUMEROUS SHOWERS WILL CONTINUE
THROUGH SATURDAY NIGHT WITH HEAVY RAINFALL OCCURRING AT TIMES.
COLD AIR ADVECTION WILL CONTINUE FROM TONIGHT THROUGH SUNDAY AND
MUCH COLDER TEMPERATURES WILL OCCUR ON SAT AND SUN. THE RAIN WILL
FINALLY SHOW SOME SIGNS OF ENDING SAT NIGHT AND SUN AND WILL
BECOME SCATTERED IN NATURE AS THE UPPER TROUGH AXIS BEGINS TO MOVE
ACROSS THE CENTRAL ROCKIES. WITH THE COLDER AIR IN THE LOWER LEVELS
AND SNOW LEVELS DROPPING TO AROUND 9000 FT...THE RAIN SHOWERS
WILL CHANGEOVER TO SNOW SHOWERS...WITH ACCUMULATIONS OF A FEW
INCHES LIKELY ABOVE 9500 FT.
.LONG TERM...SUNDAY NIGHT THROUGH FRIDAY
MINOR DIFFERENCES NOTED BETWEEN THE 00Z AND 12Z GFS AND ECMWF
NUMERICAL MODELS HANDLING THE POSITION AND STRENGTH OF THE
UPPER LOW AND TROUGH OVER THE NORTH CENTRAL CONUS. THE LATEST
GFS IS SLIGHTLY DEEPER AND MORE PROGRESSIVE WITH THE UPPER LOW
FROM THE NORTHERN ROCKIES INTO THE NORTHERN PLAINS SUNDAY NIGHT
AND MONDAY THAN THE ECMWF SOLUTION. THE GFS IS ALSO FASTER AND
MORE AMPLIFIED WITH THE UPSTREAM RIDGE. REGARDLESS...PRECIP
WILL BEGIN TO DIMINISH SUNDAY NIGHT AS THE UPPER LEVEL SUPPORT
SHIFTS NORTHEAST OF THE REGION. LINGERING SHOWERS AND ISOLATED
THUNDERSTORMS WILL BE POSSIBLE ON MONDAY DUE TO WRAP AROUND
MOISTURE..ALONG WITH BELOW NORMAL TEMPERATURES. RIDGING AND A
WARMER AND DRIER SOUTHWEST FLOW ALOFT WILL FINALLY BUILD INTO THE
CWA AS ANOTHER LOW DEEPENS ALONG THE PACIFIC COAST ON TUESDAY.
STILL DEALING WITH SOME MODEL DIFFERENCES WITH THE PROGRESS
OF THE WESTERN CONUS UPPER LEVEL TROUGH AND TIMING/INTENSITY OF
ACCOMPANYING SHORTWAVES LIFTING NORTHEASTWARD ACROSS THE
NORTHERN AND CENTRAL ROCKIES FROM WEDNESDAY THROUGH FRIDAY.
IN THE MEANTIME...TEMPERATURES WILL BE MODERATE BACK TO NORMAL
LEVELS DURING THIS TIME PERIOD...WITH SLIGHT CHANCES FOR
SHOWERS AND THUNDERSTORMS...ESPECIALLY OVER THE HIGHER TERRAIN
AND NORTHERN HALF OF THE CWA.
&&
.AVIATION...18Z TAF ISSUANCE
SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON.
MVFR CONDITIONS IN MODERATE TO HEAVY SHOWERS WILL ACCOMPANY THE
STRONGER STORMS. NORTH TO NORTHEAST WINDS WILL INCREASE...WITH
GUSTS OF 25 TO 35 KNOTS POSSIBLE ACROSS THE AREA LATE THIS
AFTERNOON AND TONIGHT. RAIN SHOWERS WILL CONTINUE THROUGH MUCH OF
THE NIGHT...WITH MVFR TO IFR CEILINGS AND VISIBILITIES DUE TO THE
MOIST BOUNDARY LAYER AND UPSLOPE WINDS. THESE CONDITIONS WILL
LIKELY PERSIST THROUGH SUNDAY.
&&
.FIRE WEATHER...
FIRE DANGER IS IN THE LOW TO VERY LOW CATEGORY ACROSS THE AREA AND
WITH HEAVY RAIN EXPECTED TONIGHT AND SATURDAY...NO CONCERNS AT THIS
TIME.
&&
.HYDROLOGY...
FLOODING CONTINUES FOR RIVERS FLOWING FROM THE SNOWY AND SIERRA
MADRE RANGES DUE TO SNOW MELT AND RECENT RAINFALL...ESPECIALLY
THE NORTH PLATTE AND LARAMIE RIVERS. FLOOD WARNINGS REMAIN IN
EFFECT FOR SOUTHERN AND EASTERN CARBON COUNTY...INCLUDING THE
MEDICINE BOW AND ENCAMPMENT RIVERS AND THEIR TRIBUTARIES. FLOWS
ALONG THE NORTH PLATTE RIVER REMAIN ELEVATED AT HENRY AND MITCHELL
IN THE NEB PANHANDLE. ADDITIONAL RAINFALL OF UP TO ONE TO TWO
INCHES FRIDAY AFTERNOON THROUGH SUNDAY WILL LIKELY KEEP RIVER
LEVELS HIGHER THAN PREDICTED. A FLOOD WATCH HAS BEEN ISSUED FOR
THESE AREAS THIS EVENING THROUGH LATE SATURDAY NIGHT. WILL CLOSELY
MONITOR STREAMS AND RIVERS THIS WEEKEND FOR THE POTENTIAL OF
RIVER...URBAN/SMALL STREAM...AND FLASH FLOODING.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...FLOOD WATCH FROM 6 PM FRIDAY TO 6 AM SUNDAY FOR WYZ106-WYZ107-
WYZ108-WYZ116-WYZ117-WYZ118-WYZ119.
NE...FLOOD WATCH FROM 6 PM FRIDAY TO 6 AM SUNDAY FOR NEZ002-NEZ003-
NEZ019-NEZ020-NEZ021-NEZ054-NEZ055-NEZ095-NEZ096.
&&
SHORT TERM/AVIATION...KMD
LONG TERM...JAMSKIHazardous weather outlook, Jun 11, 9:40 AM MDT, 8 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 940 AM MDT FRI JUN 11 2010 WYZ101>119-121300- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 940 AM MDT FRI JUN 11 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING... SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS SOUTHEAST WYOMING THIS AFTERNOON. HEAVY RAIN WILL OCCUR WITH SOME OF THE STORMS. HEAVY RAIN CAN ALSO BE EXPECTED ACROSS THE ENTIRE AREA TONIGHT. WATERS CONTINUE TO RUN ABOVE FLOOD STAGE ON THE ENCAMPMENT AND NORTH PLATTE RIVERS...AND ARE EXPECTED TO REMAIN ABOVE FLOOD STAGE INTO THE WEEKEND. THEREFORE...A FLOOD WARNING IS IN EFFECT FOR THE NORTH PLATTE RIVER AND ENCAMPMENT RIVERS. ALSO...WATERS ARE RUNNING HIGH ON THE LARAMIE RIVER...AND ARE EXPECTED TO CONTINUE TO RISE AND REMAIN ABOVE FLOOD STAGE. THEREFORE...A FLOOD WARNING IS IN EFFECT FOR THE LARAMIE VALLEY...SPECIFICALLY THE LARAMIE RIVER AND ITS TRIBUTARIES INTO THE WEEKEND. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY MUCH COOLER TEMPERATURES AND SIGNIFICANT RAINFALL CAN BE EXPECTED THROUGH SUNDAY. WIDESPREAD ONE HALF TO ONE INCH OF RAINFALL CAN BE EXPECTED AS WELL...WITH ISOLATED LOCATIONS POSSIBLY RECEIVING IN EXCESS OF ONE AND A HALF INCHES. THIS MAY FURTHER AGGRAVATE THE ALREADY HIGH RIVERS AND SATURATED GROUND ACROSS THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ002-003-019>021-054-055-095-096-121300- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- 940 AM MDT FRI JUN 11 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS THE WESTERN NEBRASKA PANHANDLE THIS AFTERNOON. HEAVY RAIN WILL OCCUR WITH SOME OF THE STORMS. HEAVY RAIN WILL ALSO OCCUR ACROSS THE ENTIRE AREA TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY MUCH COOLER TEMPERATURES AND SIGNIFICANT RAINFALL CAN BE EXPECTED THROUGH SUNDAY. WIDESPREAD ONE HALF TO ONE INCH OF RAINFALL CAN BE EXPECTED...WITH ISOLATED LOCATIONS POSSIBLY RECEIVING IN EXCESS OF ONE AND A HALF INCHES. THIS MAY FURTHER AGGRAVATE THE ALREADY HIGH RIVERS AND SATURATED GROUND ACROSS THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
In the hours before
Local storm report, Jun 11, 5:11 PM MDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
511 PM MDT FRI JUN 11 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0508 PM HAIL 3 ESE CARPENTER 41.01N 104.29W
06/11/2010 E1.00 INCH LARAMIE WY TRAINED SPOTTER
THE RAIN IS FALLING SO HARD THAT THE VISIILITY IS NEAR
ZERO.
&&
DDEALThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 9:56 PM MDT | Areal Flood Warning | CYS | Carbon | 60 hr |
| Jun 11, 3:01 AM MDT | Flood Watch | CYS | Albany, Converse, Goshen, Laramie, Platte | 4 days |
| Jun 11, 4:43 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 62 min |
| Jun 11, 5:40 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 43 min |
| Jun 11, 5:50 PM MDT | Tornado Warning | CYS | Laramie | 40 min |
| Jun 10, 6:45 PM MDT | Areal Flood Warning | CYS | Box Butte, Morrill | 13 hr |
| Jun 10, 7:05 PM MDT | Severe Thunderstorm Warning | CYS | Box Butte, Morrill | 25 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.